Florida, 2021

Heavy Rain in Florida, June 1, 2021

June 1, 2021 · NWS MLB · 1 event in 1 county or zone

Up to 7 inches of rain fell in less than two hours in Port Orange during an isolated thunderstorm, resulting in some temporary roadway flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

Up to 7 inches of rain fell in less than two hours in Port Orange during an isolated thunderstorm, resulting in some temporary roadway flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 1, 9:12 AM EST, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 1, 9:12 AM EST, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1012 AM EDT Tue Jun 1 2021

.DISCUSSION...
High pressure off the North Carolina coast this morning, will lift
northeast this afternoon. Locally, an area of higher moisture off
the east coast of FL will keep PWAT values above one inch today
and higher than 1.5 inches along the coast as the generally wind
flow remains from the east. Showers and a few storms will be
possible this afternoon, mainly south of Seminole county, with
higher chances towards Osceola and Treasure Coast counties.
Otherwise, temps will rise to the mid 80s along the coast and
near 90 across the interior.

&&

.AVIATION...
A few light showers possible this morning for KMLB to KSUA
Coverage of showers will increase south of KSFB and KTIX this
afternoon with a few possible TSRA as the sea breeze pushes
westward. Impacts will be reduced visibilities, lightning strikes
and brief gusty winds. Otherwise, VFR conditions with E/NE winds
increasing to around 10-12 knots today, decreasing in the evening
hours.

&&

.MARINE...
Winds will continue today generally from east-northeast at around
10 knots with seas 2-3 ft nearshore and 3-4 ft offshore. Higher
winds and seas can be briefly expected near any lightning storm
this afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  85  70  85  73 /  20  20  30  10
MCO  89  70  90  72 /  30  10  50  10
MLB  84  73  85  74 /  40  30  40  20
VRB  85  71  86  72 /  50  30  40  30
LEE  91  71  91  72 /  10   0  40  10
SFB  88  70  89  72 /  20  10  40  10
ORL  88  72  90  73 /  20  10  40  10
FPR  84  70  86  71 /  50  30  50  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Negron/Fehling
Hazardous weather outlook, Jun 1, 11:20 AM EST, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1220 PM EDT Tue Jun 1 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-012200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1220 PM EDT Tue Jun 1 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Coverage of showers and isolated storms will increase this
afternoon as these form and move slowly westward along the inland
moving east coast sea breeze. Greatest storm potential will be
south of a line from Orlando to Cape Canaveral today. Main threats
will be gusty winds up to 40 mph, lightning strikes, and locally
heavy downpours.

Into tonight, additional isolated storms may push onshore, mainly
from around the Cape southward.

.MARINE THUNDERSTORM GUST IMPACT...
A few stronger storms, mainly south of Orlando to the Cape, will
be capable of producing wind gusts around 35 knots as they push
onshore this morning, or as they move slowly westward across
interior lakes this afternoon.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Lingering moisture across the region will be able to produce
isolated to scattered lightning storms each afternoon through the
remainder of the upcoming week, and into next weekend. A few
strong storms may produce gusty winds and frequent lightning
strikes. Cloud to ground lightning could also ignite new
wildfires.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.

Negron/Weitlich

In the hours before

Local storm report, Jun 1, 11:30 AM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1230 PM EDT TUE JUN 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     WATER SPOUT      4 NNW INDIALANTIC       28.14N 80.58W
06/01/2021                   Brevard            FL   NWS EMPLOYEE

            AN OFF-DUTY NWS METEOROLOGIST REPORTED A WATERSPOUT A FEW
            MILES SOUTHEAST OF CANOVA BEACH. BASED ON RADAR, THE
            WATERSPOUT WAS MOVING EAST. IT LIFTED AFTER 2 MINUTES.

&&

KN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Volusia

When
June 1, 1:30 PM EST to 3:00 PM EST
Where
Volusia County, 2.28 mi SW of Harbor Pt
Reported by
Trained Spotter
Coordinates
29.100, -81.030

Several weather spotters and mesonet stations recorded rainfall of 3 to over 7 inches in less than two hours. Roadways were flooded with stalled cars on S. Williamson Boulevard, south of Taylor Road in Port Orange.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2021Every state in 2021This day in weather historyWarnings in Florida, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 957598.